Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Bismarck, ND

June 24, 2001Bottineau County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2001, 10:59 PM CDT for Bottineau County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 24, 2001, 10:59 PM CDT (03:59 UTC)
Expired
Jun 24, 2001, 11:45 PM CDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bottineau County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4111 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS53 KBIS 250403
SVRBIS
NDC009-250445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUN 24 2001

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 1145 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF ANTLER...OR ABOUT 36 MILES
  WEST OF BOTTINEAU...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXBASS AT 1140 PM CDT

* THIS STORM HAS A HISTORY OF A BRIEF TORNADO TOUCHDOWN JUST WEST OF 
ANTLER IN NORTHWESTERN BOTTINEAU COUNTY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

LAT...LON 4902 10119 4892 10142 4863 10116 4876 10088

NED
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:10 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jun 24, 3:10 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT SUN JUN 24 2001

MODELS INDICATE CAP OVER WESTERN AND CENTRAL ND THROUGH THE
NIGHT...STRONGEST TO THE SOUTHWEST AND SOUTH CENTRAL. TSTORMS WILL
LIKELY FORM IN EASTERN MONTANA AGAIN THIS EVENING AND MOVE ACROSS
NORTHWEST AND NORTH CENTRAL ND THROUGH THE NIGHT. THE MODELS HAVE
BEEN TRYING TO MOVE THE RIDGE EAST...AND IN LATEST RUN...MOVE THE
RIDGE EAST OF THE STATE ON MONDAY. STILL 700 MB TEMPS FORECAST TO BE
AROUND 14 ACROSS THE SOUTHERN AND CENTRAL PARTS OF THE STATE THROUGH
MIDDAY MONDAY INHIBITING THE CHANCE OF TSTORMS. NOW APPEARS THAT
BEST CHANCE OF THUNDERSTORMS MONDAY WILL SHIFT INTO THE EAST BY
EVENING WITH THE SURFACE LOW. MODELS INDICATE DRYING LOWER LEVELS IN
THE NORTHWEST FLOW BEHIND THE LOW.  MOISTURE WILL FILTER BACK INTO
THE SOUTHWEST ON TUESDAY...AND WILL KEEP A CHANCE OF TSTORMS IN THE
WEST AND SOUTH CENTRAL TUESDAY NIGHT. IN THE EXTENDED WILL KEEP A
CHANCE OF TSTORMS IN THE FORECAST WED THROUGH FRI. ALTHOUGH CURRENT
MRF SHOWS RIDGING AT 500 MB...DEVELOPMENT OF LEE SIDE LOW IN MONTANA
PROVIDES A FOCAL POINT FOR TSTORM DEVELOPMENT AND ADVECTION INTO THE
STATE. BEST CHANCE WOULD LIKELY BE WESTERN COUNTIES.

.BIS...NONE.
TSW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:48 PM CDTSevere Thunderstorm WarningBISBottineau, Renville57 min
Jun 24, 10:08 PM CDTTornado WarningBISBottineau, Renville52 min
Jun 25, 2:08 AM CDTSevere Thunderstorm WarningBISAdams37 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.